MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC. NUTRAGLIDE NASAL FEEDING TUBE; Tubes, gastrointestinal (and accessories)

APPLIED MEDICAL TECHNOLOGY, INC. NUTRAGLIDE NASAL FEEDING TUBE; Tubes, gastrointestinal (and accessories)
Model Number ENFT-05090-I
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per the original reporter in uf #: (b)(4), it was reported that a,"5 french 90cm nutraglide njt [nasojejunal tube] placed on [redacted] for nutrition.The placement of this tube was confirmed by x-ray and insertion was done per hospital policy.On [redacted], about three days later, abdominal ultrasound identified free fluid noted in abdomen, given hct [hematocrit] drop, concern for hemoperitoneum.Patient transferred emergently to icu [intensive care unit], intubated and gen surgery exploratory lap identified feeds present in intra-abdominal space and njt found to have gone through intestinal wall about 1 cm at the d2-d3 junction right as the duodenum makes its turn.Intestines all looked healthy, and no bowel had to be resected.Hole was sewn shut and abdomen closed".
 
Additional Manufacturer Narrative
Based on the information reported to amt on 05/29/2025, it was determined that an adverse event should be reported to fda as a duodenum perforation was found in the small intestines of the patient three days after a nutraglide nasal feeding tube placement.The initial information provided to the amt sales representative indicated that the patient weighed less than 3kgs and that the 5-6 french size was used with a guidewire for a post pyloric placement.Amt's requests for further information have not been fulfilled by the hospital at this time, and the device was not available for return.On 06/05/2025 amt was notified by the fda of medwatch report # (b)(4) which was reported by the hospital in this event.In the report it was noted that the device was placed on a premature infant who has a preexisting medical condition that may have contributed to the event.It is not believed that the perforation is related to the nutraglide device.The tube placement follows the guidewire that is placed previously to the tube placement.The initial guidewire placement is most likely the cause for the perforation.It was reported that the patient made a full recovery after surgery.Recent trending data shows there are no similar reported occurrences from any other hospitals.The complaint information has been logged into our complaint database for trending purposes.Information regarding device investigation can be found under complaint # (b)(4).

Brand Name
NUTRAGLIDE NASAL FEEDING TUBE
Common Device Name
Tubes, gastrointestinal (and accessories)
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn smith
8006 katherine boulevard
brecksville, OH 44141
4402622539
MDR Report Key22293496
Report Number1526012-2025-00010
Device Sequence Number8373988
Product Code KNT
UDI-Device Identifier00842071137991
UDI-Public00842071137991
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K202539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberENFT-05090-I
Device Catalogue NumberENFT-05090-I, NFT-05090-I
Device Lot Number241108-207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age28 DA
Patient SexMale
Patient Weight3 KG